MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll did not receive the catheter in the complaint for investigation.However, the customer returned the start-up kit (suk) (lot #194364) to zoll for evaluation, and the reported complaint was confirmed during the functional testing of the returned suk.During the peristaltic pump test, a leak was observed at the tubing to the suk's out luer connection.The probable root cause of the issue could be a latent defect in the bond.
 
Event or Problem Description
The icy catheter (lot #unknown) was used in an ivtm therapy.At some point during the treatment, the nurse noticed volume depletion on the saline bag without the thermogard system generating an "air trap" alarm.When zoll tech line called the customer, the nurse reported that the catheter had been removed due to a suspected leak.The customer did not report at what stage of therapy the issue was noted; however, the patient was warmed by the time the catheter was removed, and the treatment was completed.The patient no longer needed the ivtm therapy.There wasn't any blood noticed in the tubing prior to removal.The reporting registered nurse stated that the union of the catheter and start-up kit (suk) orange luers appeared to have been loose.However, they did not observe any saline leakage from the union of the catheter and suk orange luers.No issue was reported on the suk.The nurse reported no suspected patient harm.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key19188229
Report Number3010617000-2024-00368
Device Sequence Number20923047
Product Code NCX
UDI-Device Identifier00849111075084
UDI-Public00849111075084
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0657-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Initial Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown